Disrupting the gut microbiome with antibiotics and then administering probiotics can lead to probiotics persistently inhibiting the return of the indigenous microbiome, potentially creating chronic disturbances and predisposing individuals to chronic diseases. — Whalespan
Disrupting the gut microbiome with antibiotics and then administering probiotics can lead to probiotics persistently inhibiting the return of the indigenous microbiome, potentially creating chronic disturbances and predisposing individuals to chronic diseases.
⚠ High risk
We can't find evidence that holds up here. Proponents are reasoning from mechanism or analogy rather than direct human data, and the most credible skeptics raise objections we can't dismiss.
✕NOTSUPPORTED
⚠
High-risk intervention — consult a physician before acting.Drug-drug interactions, dose-dependence, and screening contraindications apply.
“But the result of this colonization is not always positive, and what we've discovered was that in people who were given probiotics together with antibiotic administration, which is a very common practice around the world, in the U.S. for sure, the probiotics were now able to colonize the gut because the indigenous microbiome was at least temporarily eradicated by the antibiotics, but now these probiotics were very persistently inhibiting the return of the indigenous microbiome after antibiotic exposure was no longer present.
Conflict Watch
Every Sunday: the week’s new conflicts and verdict changes — and nothing else.